OTTAWA, Aug 5, 2016 /CNW/ -
Health Canada is advising Canadians that Pharmascience Inc. has initiated a voluntary recall of one lot of pms-Atenolol 100 mg, used to treat cardiovascular conditions such as hypertension (high blood pressure), due to a labelling error. The lot contains foil blister packs incorrectly labelled as pms-Atenolol 50 mg with the wrong Drug Identification Number (DIN). The information on the outer package is correct.
The labelling error could result in a patient taking a double dose of the product. This could result in excessively low blood pressure and decreased heart rate, particularly in elderly patients and patients with impaired kidney function, which may cause dizziness, fainting and falling. Other symptoms could include drowsiness, tiredness, nausea and diarrhea.
pms-Atenolol 100 mg (Lot: 495259) expiry May 31, 2017
Who is affected:
Canadians who have used or purchased this product.
What consumers should do:
- Stop using the product and return any unused product to your pharmacist for replacement.
- Consult with your doctor if you have used this product and have health concerns, or if you have taken a double dose and are feeling unwell.
- Report any adverse incidents to Health Canada.
What Health Canada is doing:
Health Canada is monitoring the recall. Should new information become available, Health Canada will take appropriate action and inform Canadians.
How to report side effects to health products to Health Canada:
- Call toll-free at 1-866-234-2345
- Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.
Stay connected with Health Canada and receive the latest advisories and product recalls using
social media tools.
Également disponible en français
SOURCE Health Canada
For further information: Media Enquiries: Health Canada, (613) 957-2983; Public Enquiries: (613) 957-2991, 1-866 225-0709